Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 96, NWS North Platte, NE

June 17, 2015Sheridan County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 17, 2015, 8:45 PM MDT for Sheridan County, Nebraska. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 17, 2015, 8:45 PM MDT (02:45 UTC)
Expired
Jun 17, 2015, 9:13 PM MDT
In force
28 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Sheridan County, NE

The radar

The Rapid City radar (KUDX), 148 km from the middle of the area, began a volume at 02:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Rapid City, SD (KRAP), launched 00:00Z, 2.8 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2015-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 428 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2015-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
428 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
1253 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
214 m²/s²
Significant tornado parameter
0.3
Supercell composite
5.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

854 
WUUS53 KLBF 180245
SVRLBF
NEC161-180330-
/O.NEW.KLBF.SV.W.0096.150618T0245Z-150618T0330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
845 PM MDT WED JUN 17 2015

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 930 PM MDT

* AT 844 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
  OF CLINTON...AND MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  GORDON...CLINTON...LONE BUTTE...INTERSECTION OF HIGHWAY 27 AND
  MILLS ROAD AND HOOVER LAKE.

THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 90 AND 111.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4300 10208 4279 10209 4278 10206 4263 10207
      4272 10256 4296 10256 4301 10237
TIME...MOT...LOC 0245Z 249DEG 26KT 4284 10244

HAIL...1.00IN
WIND...60MPH

$$

TAYLOR
2 follow-up statements
936 
WWUS53 KLBF 180302
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
902 PM MDT WED JUN 17 2015

NEC161-180330-
/O.CON.KLBF.SV.W.0096.000000T0000Z-150618T0330Z/
SHERIDAN NE-
902 PM MDT WED JUN 17 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
SHERIDAN COUNTY UNTIL 930 PM MDT...

AT 900 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES NORTH OF
GORDON...AND MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
HOOVER LAKE.

THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 98 AND 111.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4300 10208 4279 10209 4278 10207 4272 10206
      4264 10207 4263 10208 4276 10235 4294 10238
      4300 10237
TIME...MOT...LOC 0302Z 263DEG 29KT 4296 10215

HAIL...1.00IN
WIND...60MPH

$$

TAYLOR
674 
WWUS53 KLBF 180313
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
313 AM GMT THU JUN 18 2015

NEC161-180323-
/O.CAN.KLBF.SV.W.0096.000000T0000Z-150618T0330Z/
SHERIDAN NE-
913 PM MDT WED JUN 17 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SHERIDAN COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTH PLATTE.

LAT...LON 4300 10208 4279 10209 4278 10207 4272 10206
      4264 10207 4263 10208 4276 10235 4294 10238
      4300 10237
TIME...MOT...LOC 0313Z 263DEG 29KT 4297 10203

$$

TAYLOR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 2:39 PM MDT, 6 hours 6 minutes earlier.

Area forecast discussion, Jun 17, 2:39 PM MDT, 6 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
339 PM CDT WED JUN 17 2015

.SYNOPSIS...
ISSUED AT 336 PM CDT WED JUN 17 2015

AT 20Z BROAD ZONAL FLOW WAS ESTABLISHED OVER MOST OF THE NORTHERN
CONUS WITH SEVERAL EMBEDDED DIFFUSE SHORTWAVE TROUGHS NOTED ON
WATER VAPOR IMAGERY. MAIN JET STREAK WAS POSITIONED JUST SOUTH OF
THE US/CANADIAN BORDER ALONG THE NORTHERN TIER STATES. A LEE SIDE
SURFACE LOW WAS NOTED OVER SOUTH CENTRAL WYOMING...WITH A STALLED
FRONT EVIDENT ON SFC OBS AND SATELLITE STRETCHING FROM NORTHEAST
COLORADO INTO NORTHWEST KANSAS...THEN NORTHEAST INTO EASTERN
NEBRASKA. LATEST OBS INDICATE THE FRONT IS BEGINNING TO CREEP
BACK NORTH AS A WARM FRONT...WHICH WILL SERVE A FOCAL POINT FOR
POTENTIAL CONVECTION OVER THE CWA TONIGHT. NORTH OF THE FRONT A
RELATIVELY HUMID AIRMASS WAS IN PLACE WITH TEMPERATURES NEAR TO
JUST BELOW NORMAL IN THE MID 70S TO LOW 80S.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 336 PM CDT WED JUN 17 2015

ISOLATED THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE THIS EVENING
AS THE BOUNDARY LAYER CONTINUES TO DESTABILIZE WITH AFTERNOON
HEATING. THE HRRR HAS ROUTINELY SHOWN SPORADIC CONVECTIVE
INITIATION WHERE IT CAN RESOLVE REMNANT OUTFLOW BOUNDARIES DRAPED
OVER THE AREA. HOWEVER...UPPER LEVEL SUPPORT IS RATHER WEAK AT
THIS TIME SO AREAL COVERAGE WILL BE SPARSE AT BEST IF ANY
CONVECTION CAN FIRE. BETTER CHANCE FOR STORMS WILL BE LATE THIS
EVENING INTO THE OVERNIGHT HOURS AS A WEAK MID LEVEL SHORTWAVE
MOVES OUT OF THE NORTHERN ROCKIES. STORMS WILL LIKELY DEVELOP IN
HIGHER TERRAIN OF EASTERN WYOMING/MONTANA LATER THIS AFTERNOON
AND EVENING...THEN DROP SOUTHEAST AS AN ORGANIZED CLUSTER OF
STORMS ALONG THE CONVERGENT NOSE OF A STRENGTHENING LLJ.
EXPECTING THE BEST CHANCE FOR THUNDERSTORMS TONIGHT TO RESIDE
ALONG AND NORTH OF THE AFOREMENTIONED WARM FRONTAL BOUNDARY AS IT
SLOWLY MOVES NORTH. THE POTENTIAL WILL BE THERE FOR A FEW OF THE
STORMS TO REACH SEVERE LIMITS TONIGHT CAPABLE OF PRODUCING LARGE
HAIL AND DAMAGING WINDS. LATEST RAP13 AND NAM12 SHOW 800MB
COMPUTED LI/S OF -8C TO -10C...ALONG WITH STEEP MID-LEVEL LAPSE
RATES AND 40-50 KTS OF DEEP LAYER SHEAR. STORMS WILL PUSH SOUTH
AND EAST AS THE LLJ VEERS EAST OVERNIGHT. SOME MODELS LINGER
CONVECTION IN THE AREA THROUGH 15Z THURSDAY...BUT THIS MAY BE A
LITTLE SLOW. LOWERED POPS TO JUST SLIGHT CHANCE FOR LATE THURSDAY
MORNING AND AFTERNOON WITH A LULL EXPECTED IN CONVECTIVE ACTIVITY
OVER THE CWA AS THE ATMOSPHERE RECOVERS. STRONG DAYTIME HEATING
IN A HUMID AIRMASS WILL PROMOTE STRONG DESTABILIZATION AND THE
POTENTIAL FOR THUNDERSTORM REDEVELOPMENT LATE IN THE DAY. HOWEVER
AT THIS TIME AREAL COVERAGE LOOKS TO BE ISOLATED WITH WEAK UPPER
LEVEL HEIGHT RISES AND THE LACK OF A WELL DEFINED FOCAL POINT FOR
MOISTURE CONVERGENCE. MODELS SHOW THE BETTER ENVIRONMENT FOR
SEVERE STORMS NORTH AND WEST OF CWA UNDERNEATH FASTER WESTERLY
FLOW ALOFT AND CLOSER TO A SFC LOW IN NORTHERN WYOMING.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 336 PM CDT WED JUN 17 2015

LINGERING SLIGHT CHANCE FOR THUNDERSTORMS EARLY THURSDAY NIGHT AS
WARM FRONT LIFTS NORTH ACROSS THE AREA. MOISTURE CONTINUES TO BE
PLENTIFUL WITH PWATS ABOVE 1.25 INCHES WITH SOME MODELS SHOWING
POCKETS ABOVE 1.50 INCHES. MAIN CONCERN WILL BE THE UPPER LEVEL
SUPPORT IS LIMITED.

BY FRIDAY THE WARM FRONT WILL NORTH INTO S DAKOTA WITH THE UPPER
LEVEL RIDGE EXPANDING OVER THE CWA. RIDGE RIDING SHORT WAVE WILL
FAVOR STORMS IN THE DAKOTAS WHICH MAY CLIP NORTHERN NEB...BUT
CONFIDENCE IS NOT VERY HIGH AT THIS TIME. CONFIDENCE IS HIGH
TEMPS WILL BE CLIMBING. MORE SUMMER LIKE TEMPS EXPECTED WITH
UPPER 80S TO LOWER 90S ANTICIPATED. ALSO WILL BE A MUGGY DAY AS
DEW POINTS LIKELY TO BE IN THE 60S.

FRIDAY NIGHT INTO SATURDAY A WEAK COLD FRONT WILL PUSH ACROSS THE
AREA. CAP IS FAIRLY STRONG AND BEST CHANCE FOR STORMS WILL BE
ALONG AND NORTH OF THE NEB/S DAKOTA BORDER.

BY SAT NIGHT THE FRONT STALLS TO THE SOUTH OVER KS WHILE A SHORT
WAVE MOVES FROM THE CENTRAL ROCKIES ACROSS THE HIGH PLAINS. WILL
HAVE TO MONITOR THE CAP AS THE GFS IS STRONGER AND LIMITS PRECIP
TO THE HIGHER TERRAIN...WHILE THE ECMWF IS COOLER AND STORMS
SPREAD FURTHER SOUTH AND EAST.

AFTER A COOL DOWN FOR THE WEEKEND. THE STALLED FRONT LIFTS BACK
NORTH AS A WARM FRONT AS UPPER LEVEL RIDGE QUICKLY REBUILDS
ACROSS THE AREA AND TEMPS CLIMB BACK TO THE UPPER 80S AND LOWER
TO MID 90S. RIDGE RIDING WAVES LOOK TO KEEP MAJORITY OF THE
ACTIVITY NORTH OF THE CWA...HOWEVER CAN NOT RULE OUT A STRAY
STORM OR TWO DEVELOPING ACROSS THE HIGHER TERRAIN AND MOVING ONTO
THE HIGH PLAINS.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1242 PM CDT WED JUN 17 2015

PRIMARY FORECAST CONCERN FOR THE 18Z TAF ISSUANCE IS THUNDERSTORM
CHANCES ACROSS WESTERN AND NORTH CENTRAL NEBRASKA TONIGHT. HAVE
INCLUDED PROB30 GROUP FOR TS ACTIVITY AT BOTH KLBF AND KVTN TO
HIGHLIGHT THE POTENTIAL. AT THIS POINT FORECAST CONFIDENCE IS
HIGHER ACROSS NORTHERN NEBRASKA WHERE LATEST MODEL GUIDANCE HAS
BEGUN TO CONSISTENTLY SHOW AN AREA OF SHOWERS AND THUNDERSTORMS
TRACKING SOUTHEAST LATE THIS EVENING AND INTO THE EARLY OVERNIGHT.
OTHERWISE...VFR CONDITIONS WILL LIKELY PREVAIL THROUGH THE NEXT
24 HOURS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...MARTIN
SHORT TERM...MARTIN
LONG TERM...MASEK
AVIATION...MARTIN
Hazardous weather outlook, Jun 17, 2:38 PM MDT, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
338 PM CDT WED JUN 17 2015

NEZ004>010-022>029-035>038-056>059-069>071-094-182045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
338 PM CDT WED JUN 17 2015 /238 PM MDT WED JUN 17 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE THIS EVENING AND
OVERNIGHT...GENERALLY ALONG AND WEST OF A LINE FROM VALENTINE TO
NORTH PLATTE. LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY
RAINFALL WILL BE THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORM REDEVELOPMENT IS POSSIBLE THURSDAY EVENING OVER
WESTERN AND NORTH CENTRAL NEBRASKA. A FEW STRONG STORMS WITH SMALL
HAIL ARE POSSIBLE...HOWEVER THE OVERALL SEVERE THREAT LOOKS LOW AT
THIS TIME. MORE THUNDERSTORMS ARE EXPECTED LATE SATURDAY THROUGH
SUNDAY. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...HOWEVER
THE POTENTIAL WILL EXIST FOR LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

MARTIN

In the hours before

Local storm report, Jun 17, 7:20 PM MDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
820 PM CDT WED JUN 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     TSTM WND DMG     4 SE BIG SPRINGS        41.02N 102.02W
06/16/2015                   KEITH              NE   PUBLIC

            DELAYED REPORT FROM TUESDAY, JUNE 16TH 2015 RECEIVED VIA
            SOCIAL MEDIA. NUMEROUS EMPTY PIVOTS FLIPPED OVER 4 TO 5
            MILES SOUTHEAST OF BIG SPRINGS. ESTIMATED WINDS IN THE
            VICINITY OF THESE PIVOTS OF 70 MPH.

&&

MOLDAN
Local storm report, Jun 17, 8:25 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
925 PM CDT WED JUN 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0918 PM     HAIL             14 NNW RUSHVILLE        42.90N 102.57W
06/17/2015  E1.00 INCH       SHERIDAN           NE   PUBLIC

            LOTS OF DIME SIZE HAIL WITH SOME QUARTERS.

&&

MOLDAN

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 8:06 PM MDTSevere Thunderstorm WarningLBFSheridan39 min
Jun 18, 12:16 AM MDTSevere Thunderstorm WarningLBFCherry, Sheridan59 min
Jun 18, 12:59 AM MDTSevere Thunderstorm WarningLBFCherry46 min
Jun 18, 1:14 AM MDTSevere Thunderstorm WarningLBFSheridan46 min
Jun 18, 1:43 AM MDTSevere Thunderstorm WarningLBFCherry62 min
Jun 18, 1:59 AM MDTSevere Thunderstorm WarningLBFGarden, Grant, Sheridan31 min
Jun 18, 5:10 PM MDTAreal Flood AdvisoryLBFHayes, Lincoln, Perkins24 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.